Oklahoma, 2014Damaging Wind in Oklahoma, August 11, 2014
August 11, 2014 · NWS OUN · 1 event in 1 county or zone
A stray severe storm developed during the afternoon hours of the 11th, producing spotty wind damage near Weatherford.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stray severe storm developed during the afternoon hours of the 11th, producing spotty wind damage near Weatherford.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 11, 1:32 PM CST, 28 minutes earlier.
Area forecast discussion, Aug 11, 1:32 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
232 PM CDT MON AUG 11 2014
.DISCUSSION...
SOME SHOWERS/STORMS WILL CONTINUE TO BE POSSIBLE ACROSS PARTS OF THE
FA THROUGH SUNSET TODAY. MEANWHILE... SOME DRIER AIR WILL CONTINUE
TO MOVE INTO THE AREA LEADING TO DRY AND SLIGHTLY COOLER CONDITIONS
THE NEXT COUPLE OF DAYS. SOUTHERLY WINDS WILL RETURN LATER THIS WEEK
WITH MOISTURE SPREADING BACK INTO THE AREA INTO THE WEEKEND LEADING
TO A RETURN OF THE WARM/HOT AND HUMID CONDITIONS.
RAIN CHANCES WILL ALSO RETURN LATE THIS WEEK INTO THE WEEKEND FOR
PARTS OF THE FA. MODELS SHOW A SHORTWAVE FLATTENING THE UPPER RIDGE
AND AFFECTING PARTS OF THE REGION. HOWEVER... MODELS DISAGREE AS TO
THE TIMING... STRENGTH... AND PATH OF THIS SHORTWAVE WHICH WILL HAVE
AN EFFECT ON THE WHERE AND WHEN OF THE RAIN CHANCES. WITH THE
UNCERTAINTIES... DID NOT MAKE MANY CHANGES TO THE EXTENDED PORTION
OF THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 65 89 65 90 / 10 0 0 0
HOBART OK 66 92 67 94 / 20 0 0 0
WICHITA FALLS TX 70 93 67 94 / 20 0 0 0
GAGE OK 61 90 65 94 / 10 0 0 0
PONCA CITY OK 60 87 62 88 / 10 0 0 0
DURANT OK 70 92 65 92 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
09/25
Hazardous weather outlook, Aug 11, 11:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON AUG 11 2014
OKZ004>048-050>052-TXZ083>090-121000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON AUG 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...TODAY AND TONIGHT...
.NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
.HEAT...
VERY HOT AND HUMID WEATHER WILL REAPPEAR LATE IN THE WEEK WHEN THE HEAT INDEX
REACHES 100 TO 105 IN CENTRAL AND SOUTHERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.
.THUNDERSTORMS...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY
ACROSS NORTHERN OKLAHOMA.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Thunderstorm Wind, Custer
- When
- August 11, 2:00 PM CST
- Where
- Custer County, 1.32 mi WSW of Weatherford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.520, -98.720
Large tree branches snapped along with minor structural damage to a residential playground and fence.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Michigan, August 11 to 13, 2014$1.8 billion · 9 events
- Hail and Damaging Winds in Texas, August 11, 20142 injured · $35,000 · 1 in hail · 3 events
- Damaging Winds in Arizona, August 11, 2014$60,000 · 60 kt wind · 2 events
- Flash Flooding and Damaging Wind in Nevada, August 11 to 14, 20141 injured · $18,000 · 52 kt wind · 4 events
- Tornado and Flooding in Ohio, August 11 to 12, 2014$21,000 · EF0 · 7 events
- Damaging Wind in Texas, August 11, 2014$15,000 · 61 kt wind · 1 event
- Flash Flood and Hail in Nevada, August 11 to 12, 2014$5,000 · 1 in hail · 8 events
- Damaging Winds and Lightning Strike in Louisiana, August 11, 2014$7,000 · 50 kt wind · 7 events
- Damaging Winds in Louisiana, August 11, 201453 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 11, 20145 events
- Flash Flooding and Damaging Winds in Tennessee, August 11, 2014$6,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Texas, August 11, 2014$4,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541070.